MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Disturbances (2140)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported with a description, due to an optic scratch in the initial procedure patient experienced severe glare in distant vision post-operatively.So, the lens was exchanged for another lens model 01 day following the initial procedure.Additional information was received and stated, there was slight corneal swelling but the refractive value was normal.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6 and h.11.The product was returned for analysis, and damage was observed to the intra ocular lens (iol).Lens received wrapped in a piece of gauze.Solution is dried on the iol.The optic is torn/split-cut dividing the iol in two and scratched/marked-rejectable with loose fibers.The haptics are slightly deformed.The lens is cleaned for further evaluation.There are fractures in the optic.We are unable to determine the root cause for the reported complaint optic scratch, severe glare in distant vision, corneal edema.The iol was returned in two segments, which is consistent with lens having been explanted.The product was subject to handling and the reported damage was highlighted post implantation.We are unable to verify if the product contributed to the event.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23932685
Report Number9612169-2025-02641
Device Sequence Number13164586
Product Code MFK
UDI-Device Identifier00380652408134
UDI-Public(01)00380652408134(17)270318(11)230320(10)25611758
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.205
Device Lot Number25611758
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown